Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 119, NWS Lincoln, IL

June 27, 2009Knox County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2009, 6:30 PM CDT for Knox County, Stark County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2009, 6:30 PM CDT (23:30 UTC)
Expired
Jun 27, 2009, 7:30 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Knox County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:45 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 27, 1:45 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT JUN 27 2009

.DISCUSSION...
ISSUED 130 PM CDT SAT JUN 27 2009

MAJOR PATTERN CHANGE TO BRING A COOLER AND MUCH LESS HUMID AIR
MASS SOUTHEAST INTO CNTRL IL STARTING SUNDAY. COLD FRONT...WHICH
WILL BRING THE PLEASANT WEATHER INTO THE AREA...WAS LOCATED JUST
WEST OF DES MOINES AND WILL PUSH EAST INTO THE ILLINOIS RIVER
VALLEY BY LATE THIS EVENING AND EAST OF OUR FORECAST AREA BY
DAWN ON SUNDAY. FAIRLY STRONG TROF FOR THIS TIME OF YEAR EXPCTD
TO DEVELOP OVR THE ERN LAKES EARLY NEXT WEEK KEEPING US IN A
NORTHWESTERLY FLOW PATTERN THRU THE PERIOD.

SHORT TERM...TONIGHT THROUGH TUESDAY

MIXED LAYER CAPES OF AROUND 3200 J/KG EARLY THIS EVENING COUPLED
WITH DECENT MOISTURE CONVERGENCE ALONG THE APPROACHING COLD FRONT
WL HELP TO BREAK ANY REMAINING CAP AND FUEL THE THUNDERSTORMS WITH
THE HIGHER POPS ACRS THE WEST AND NORTH THIS EVENING. FORECAST
SOUNDINGS STILL INDICATING UNIDIRECTIONAL SHEAR WITH MOST LIKELY
CONVECTIVE MODE BEING A SQUALL LINE WITH EMBEDDED BOWS THIS
EVENING...WITH A GRDL DECREASE IN INTENSITY AS THE STORMS SHIFT
FURTHER EAST OVERNIGHT. PRIMARY THREAT WITH THE STORMS THIS EVE WL
BE WITH DAMAGING STRAIGHT LINE WINDS AND PSBLY SOME HAIL...
ALTHOUGH FREEZING LVLS/WBZ HEIGHTS WERE STILL FCST TO BE HIGH THRU
THE EVENING HOURS.

ANY LINGERING SHOWERS ACRS THE FAR SOUTHEAST SHOULD EXIT THE FCST
AREA SUNDAY MORNING WITH GUSTY NORTHWEST WINDS USHERING IN A MUCH
MORE PLEASANT AIR MASS FOR THE RMDR OF THE SHORT TERM PERIOD. MODELS
HAVE BACKED OFF SOME FROM PREVIOUS RUNS WITH RESPECT TO THE PSBLTY
OF ISOLD SHOWERS/THUNDER MONDAY AFTN AS LOW AND MID LEVEL LAPSE
RATES STEEPEN DURING THE AFTN HOURS WITH THE UPPER LOW/COLDER
TEMPS ALOFT SHIFTING SE INTO THE LOWER LAKES. A SECONDARY VORT MAX
AND WEAK FRONTAL BOUNDARY FCST TO PUSH ACRS THE FCST AREA ON
TUESDAY. FORECAST SOUNDINGS CONTINUE TO ADVERTISE A VERY DRY AIR
MASS IN PLACE SO WL NOT ADD ANY POPS INTO THE FORECAST ATTM.

GUID NUMBERS LOOK REASONABLE THRU MONDAY WITH A MAV/MET BLEND BUT
WITH MID 50 DEW POINTS FORECAST ACRS THE AREA FOR THE OVERNIGHT
HOURS OF MONDAY AND TUESDAY...WL TEND TO FOLLOW THE COOLER GUID
VALUES.

LONG TERM...WEDNESDAY THROUGH SATURDAY

STILL SEEING SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN THE
OPERATIONAL GFS AND ECMWF DURING THIS PERIOD. THE GFS CONTINUES
TO SHIFT THE UNSEASONABLY STRONG EASTERN LAKES UPPER LOW OFF TO
THE EAST FASTER THAN THE 00Z RUN OF THE ECMWF. THE LATEST UKMET
AND CMC MODELS SUGGEST A SOLUTION SIMILAR TO THE GFS WITH A
QUICKER MOVMT TO THE ERN LAKES UPPER LOW LATER IN THE PERIOD.
FOR NOW WL CONTINUE TO SIDE WITH THE MORE CONSISTENT ECMWF SOLUTION
WHICH WILL LEAD TO SEASONABLY WARM TEMPERATURES DURING THE PERIOD
WITH LITTLE IF ANY RAINFALL.

SMITH
&&

.AVIATION...
ISSUED 1213 PM CDT SAT JUN 27 2009

COLD FRONT OVER CENTRAL IOWA INTO EXTREME NORTHWEST MISSOURI EARLY
THIS AFTERNOON STILL ON SCHEDULE TO PUSH ACROSS TERMINAL SITES
OVERNIGHT. VERY LITTLE CHANGED FROM 12Z TAF SET AS CONVECTION
STILL LOOKS LIKE IT WILL BE CONFINED TO A NARROW AXIS NEAR THE
FRONT. WILL INTRODUCE VCTS EVERYWHERE 2-3 HOURS PRIOR TO FRONTAL
PASSAGE WITH AN ASSOCIATED TEMPO GROUP WITH VISIBILITIES DOWN TO
3SM. CONVECTION COULD BE LOCALLY INTENSE AND WILL NEED TO BE
MONITORED CLOSELY IN THIS NARROW WINDOW.

FOLLOWING FRONTAL PASSAGE WINDS WILL COME AROUND TO NW AND RAPID
DRYING SHOULD COMMENCE KEEPING ANY BR FROM DEVELOPING.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040-047-049-050.

&&
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SAT JUN 27 2009

ILZ040-047-049-050-281100-
CASS-MORGAN-SCHUYLER-SCOTT-
309 PM CDT SAT JUN 27 2009

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

MUGGY CONDITIONS THIS AFTERNOON WILL COMBINE WITH TEMPERATURES IN
THE LOWER TO MIDDLE 90S TO PRODUCE HEAT INDEX VALUES NEAR 100
DEGREES. THESE HOT AND HUMID CONDITIONS SHOULD PERSIST INTO EARLY
EVENING. A COLD FRONT WILL APPROACH THE AREA THIS EVENING
BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND
DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE
BETWEEN 7 PM AND 11 PM.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH AT LEAST NEXT
WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ041>043-048-051>053-281100-
CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-SANGAMON-
309 PM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A
CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING
WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 8 PM
AND MIDNIGHT.

THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD
STAGE THROUGH AT LEAST NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 700 PM TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
309 PM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT ALONG A COLD FRONT
THAT WILL BE MOVING THROUGH ILLINOIS. MOST OF THE ACTIVITY SHOULD
BE LATE THIS EVENING INTO THE OVERNIGHT HOURS. NO WIDESPREAD
SEVERE STORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER STORMS
WILL PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-281100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
309 PM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A
CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING
WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 7 PM
AND MIDNIGHT.

THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD
STAGE THROUGH AT LEAST NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 600 PM TONIGHT.

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:02 AM CDTHeat AdvisoryILXCass, Morgan, Schuyler, Scott16 hr
Jun 27, 6:03 PM CDTSevere Thunderstorm WarningILXKnox57 min
Jun 27, 6:48 PM CDTSevere Thunderstorm WarningILXKnox42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.